MAUDE Adverse Event Report: ARTHREX, INC. SUTURELASSO, 45 DEGREE CURVE RIGHT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SUTURELASSO, 45 DEGREE CURVE RIGHT; ORTHOPEDIC MANUAL SURG INSTR
Model Number SUTURELASSO, 45 DEGREE CURVE RIGHT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 01/10/2025, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-4068-45l suturelasso broke.This occurred during a case when passing the right 45° suture into the patient's labrum, the tip crumpled and stuck in the cannula.In an attempt to remove the dented lasso from the cannula, it broke.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the provided information, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional field data, arthrex concluded that the most likely cause of the reported failure.The most likely cause of reported failure of the ar-4068-45r suturelasso appears to be due to mechanical stress during use, potentially compounded by improper handling or technique.The tip of the device crumpled while passing the suture into the labrum, suggesting that excessive force or misalignment may have occurred.Additionally, the surgeon noted that the suture loop was crushed during tendon drilling, despite minimal applied force, which may indicate material fatigue or a structural weakness in the loop.The absence of fragments and the loop breaking while being untied further support the likelihood of stress-induced failure.The complaint allegation was confirmed based on the customer's attached picture of a suture lasso sd 45° with the curved tip broken off.
 
Additional Manufacturer Narrative
Additional information: b5, d1, d4, g3.Additional information was provided on 08/12/2025 where it was stated this case occurred during shoulder surgery for glenohumeral instability.It happened when drilling the tendon.The surgeon said that he did not use much force to drill the tendon, which ended up crushing the suture loop.There were no fragments, mainly because the loop broke when it was untied.Another suture loop was opened.
 
Event or Problem Description
Additional information was provided on 08/12/2025 where it was stated this case occurred during shoulder surgery for glenohumeral instability.It happened when drilling the tendon.The surgeon said that he did not use much force to drill the tendon, which ended up crushing the suture loop.There were no fragments, mainly because the loop broke when it was untied.Another suture loop was opened.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the provided information, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional field data, arthrex concluded that the most likely cause of the reported failure is product misuse.Specifically, the lasso tip became damaged and stuck in the cannula.In an attempt to remove the dented lasso from the cannula, it broke.The complaint allegation was confirmed based on the customer's attached picture of a suture lasso sd 45° with the curved tip broken off.

Brand Name
SUTURELASSO, 45 DEGREE CURVE RIGHT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21265392
Report Number1220246-2025-00106
Device Sequence Number4275904
Product Code LXH
UDI-Device Identifier00888867031470
UDI-Public00888867031470
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURELASSO, 45 DEGREE CURVE RIGHT
Device Catalogue NumberAR-4068-45R
Device Lot Number3241134603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer08/06/2025
08/12/2025
09/03/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date08/06/2025
08/15/2025
09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown